Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 62, NWS Wichita, KS

May 10, 2014Butler County, Elk County, Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 10, 2014, 6:03 PM CDT for Butler County, Elk County, Greenwood County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2014, 6:03 PM CDT (23:03 UTC)
Expired
May 10, 2014, 6:45 PM CDT
In force
42 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

Counties Butler County, KS, Elk County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 80 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 2:26 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 11.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1969 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WUUS53 KICT 102303
SVRICT
KSC015-049-073-102345-
/O.NEW.KICT.SV.W.0062.140510T2303Z-140510T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
603 PM CDT SAT MAY 10 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN ELK COUNTY IN SOUTHEAST KANSAS...
  SOUTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 645 PM CDT

* AT 601 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
  OF LATHAM...AND MOVING EAST AT 20 MPH. THIS WARNING REPLACES THE 
PREVIOUS WARNING IN EFFECT FOR BUTLER AND GREENWOOD COUNTIES. 

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LATHAM...BEAUMONT AND PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3747 9653 3748 9653 3747 9683 3766 9685
      3771 9630 3746 9629
TIME...MOT...LOC 2303Z 268DEG 18KT 3758 9672

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

BILLINGS WRIGHT
3 follow-up statements
143 
WWUS53 KICT 102315
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT SAT MAY 10 2014

KSC015-049-073-102345-
/O.CON.KICT.SV.W.0062.000000T0000Z-140510T2345Z/
GREENWOOD KS-BUTLER KS-ELK KS-
615 PM CDT SAT MAY 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELK...SOUTHEASTERN BUTLER AND SOUTHWESTERN GREENWOOD COUNTIES UNTIL
645 PM CDT...

AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LATHAM...AND
MOVING EAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BEAUMONT AND PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3747 9653 3748 9653 3748 9673 3767 9675
      3771 9630 3746 9629
TIME...MOT...LOC 2316Z 267DEG 22KT 3758 9661

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

DARMOFAL
015 
WWUS53 KICT 102324
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
624 PM CDT SAT MAY 10 2014

KSC015-049-073-102345-
/O.CON.KICT.SV.W.0062.000000T0000Z-140510T2345Z/
GREENWOOD KS-BUTLER KS-ELK KS-
624 PM CDT SAT MAY 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELK...SOUTHEASTERN BUTLER AND SOUTHWESTERN GREENWOOD COUNTIES UNTIL
645 PM CDT...

AT 622 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF LATHAM...AND MOVING EAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BEAUMONT AND PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3747 9653 3748 9653 3748 9665 3768 9669
      3771 9630 3746 9629
TIME...MOT...LOC 2325Z 267DEG 22KT 3758 9654

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

DARMOFAL
415 
WWUS53 KICT 102337
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
637 PM CDT SAT MAY 10 2014

KSC015-049-073-102345-
/O.CON.KICT.SV.W.0062.000000T0000Z-140510T2345Z/
GREENWOOD KS-BUTLER KS-ELK KS-
637 PM CDT SAT MAY 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELK...SOUTHEASTERN BUTLER AND SOUTHWESTERN GREENWOOD COUNTIES UNTIL
645 PM CDT...

AT 635 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
LATHAM...AND MOVING EAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3747 9653 3748 9653 3748 9654 3760 9667
      3768 9669 3771 9630 3746 9629
TIME...MOT...LOC 2337Z 267DEG 22KT 3758 9645

HAIL...1.50IN
WIND...60MPH

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:05 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, May 10, 2:05 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
205 PM CDT SAT MAY 10 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 205 PM CDT SAT MAY 10 2014

CONVECTIVE TRENDS AND SEVERE POTENTIAL ARE THE MAIN CONCERNS
FOR THE REMAINDER OF MOTHERS DAY WEEKEND. FOR THIS EVENING...A
WINDOW FOR SEVERE CONVECTION LOOMS ACROSS EASTERN KANSAS IN
THE VICINITY OF THE DEVELOPMENTAL SURFACE WARM FRONT. THE
LATEST SPC MESO PARAMETERS ARE SUPPORTIVE OF A SUPERCELL STORM
MODE WITH A SIGNAL FOR VERY LARGE HAIL AND EVEN A TORNADO. IF
INITIATION IS EARLY ENOUGH LATE THIS AFTERNOON...THIS COULD
IMPACT PORTIONS OF SOUTHEAST KANSAS AND THE FLINT HILLS. AN
ISOLATED STORM IS ALSO POSSIBLE FURTHER WEST ALONG THE DRY-LINE
ACROSS SOUTH CENTRAL KANSAS. OTHERWISE...THE BETTER FOCUS FOR
SEVERE CONVECTION SHOULD SHIFT NORTHWARD WITH THE WARM FRONT
LATER THIS EVENING AND MAINLY NORTH OF THE FORECAST AREA AFTER
MIDNIGHT.

FOCUS THEN SHIFTS TO SUNDAY AFTERNOON/EVENING AS THE STRONG
COLD FRONT OVERTAKES THE DRY-LINE ACROSS CENTRAL KANSAS.
INTENSE SURFACE HEATING WITH TEMPERATURES AROUND 90F WILL
LEAD TO A VERY UNSTABLE AIRMASS JUST EAST OF THE FRONT...WITH
VERY IMPRESSIVE DEEP LAYER SHEAR. WHILE THE ENVIRONMENT WILL
BE SUPPORTIVE OF SUPERCELLS IN THE FIRST FEW HOURS OF STORM
INITIATION...FLOW ALOFT BECOMING MORE PARALLEL WITH THE
COLD FRONT SHOULD TEND TO RESULT IN TRANSITION TO A LINEAR
MODE AS THE EVENING PROGRESSES ON SUNDAY. THAT SAID...BESIDES
THE RISK FOR SUPERCELL TORNADOES AND LARGE HAIL...A TORNADO
RISK COULD CONTINUE WITH THE TRANSITION TO A QUASI-LINEAR
MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS
AS THEY DEVELOP ALONG THE FRONT. THE SEVERE RISK SHOULD
DIMINISH ON SUNDAY NIGHT AND HOPEFULLY MUCH OF CENTRAL AND
SOUTH CENTRAL KANSAS WILL EXPERIENCE MORE NUMEROUS COVERAGE
OF CONVECTION FOR MUCH NEEDED RAINFALL.

MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY NEXT WEEK AS
THE MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE
PLAINS. LINGERING PRECIP WILL MAINLY AFFECT FAR EASTERN KANSAS
ON MONDAY WITH DRY WEATHER FOR ALL AREAS ON TUESDAY.

DARMOFAL

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 205 PM CDT SAT MAY 10 2014

LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST WITH A
COOL AND GENERALLY DRY WEATHER PATTERN AS THE DEEP UPPER
LONGWAVE MIGRATES FROM THE MISSISSIPPI VALLEY ACROSS THE
EASTERN CONUS.

KED

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1257 PM CDT SAT MAY 10 2014

THE STUBBORN STRATUS OVER SE KS HAS FINALLY DISSIPATED. THERE ARE
NO CONCERNS UNTIL THIS EVENING WHEN ISOLD TSRA MAY DEVELOP OVER SE
KS. THE ISOLD NATURE DICTATES KEEPING VCTS OUT OF KCNU...FOR NOW.
SCT/WDLY SCT TSRA ARE POSSIBLE OVER PART OF CNTRL KS (NAMELY KSLN)
06-09Z WHERE CLOSEST TO MOIST CONVERGENT AXIS ALONG DEVELOPING E-W
ORIENTED WARM FRONT. AS THE WARM FRONT APPROACHES THE KS/NEBRASKA
BORDER THE TSRA SHOULD LIKEWISE BECOME MORE NUMEROUS BUT N OF KSLN
& KRSL. HAVE LEFT SUCH MENTION OUT OF BOTH TERMINALS BUT WOULD
REQUIRE ATTENTION ON THIS EVENING WITH 11/00Z & 11/06Z EDITIONS.
AS THE WRN PLAINS SFC CYCLONE DRIFTS E ACROSS THE TX/OK PANHANDLES
HIGH OCTANE LWR-DECK MOISTURE WILL SURGE N OVER PRIMARILY SC & SE
KS WHERE IFR CIGS ARE LIKELY VERY LATE TONIGHT/VERY EARLY SUN
MORNING.

ES

&&

.FIRE WEATHER...
ISSUED AT 205 PM CDT SAT MAY 10 2014

STRONG SOUTH WINDS AND VERY WARM TEMPERATURES AHEAD OF A STRONG
COLD FRONT ON SUNDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO
THE VERY HIGH AND POSSIBLY EXTREME CATEGORY DURING THE AFTERNOON
ACROSS PORTIONS OF CENTRAL KANSAS. SOME UNCERTAINTY EXISTS AS TO
THE MOVEMENT AND TIMING OF THE COLD FRONT...SO CONFIDENCE IS LOW
TO ISSUE A FIRE WEATHER HEADLINE AT THIS TIME. HOWEVER IF CURRENT
EXPECTATIONS HOLD...THEN A RED FLAG WARNING AND WIND ADVISORY MAY
BE ISSUED WITH THE NEXT ROUTINE FORECAST UPDATE EARLY SUNDAY.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  91  56  64 /  20  20  60  40
HUTCHINSON      65  91  52  60 /  20  40  70  30
NEWTON          66  89  54  62 /  30  30  70  50
ELDORADO        67  88  59  64 /  30  10  70  60
WINFIELD-KWLD   69  90  60  67 /  20  10  60  50
RUSSELL         61  89  46  55 /  20  50  60  30
GREAT BEND      62  91  45  56 /  20  50  60  30
SALINA          63  90  52  61 /  30  50  70  40
MCPHERSON       64  90  52  60 /  30  40  70  40
COFFEYVILLE     69  88  68  72 /  20  10  40  70
CHANUTE         67  87  67  69 /  30  20  50  70
IOLA            66  87  67  69 /  40  20  60  70
PARSONS-KPPF    68  87  68  71 /  30  10  40  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 10, 3:52 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT SAT MAY 10 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
352 PM CDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING FOR LOCATIONS MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE.
THE MAIN RISKS WILL BE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING
WINDS TO 70 MPH.

CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR MUCH OF
THE AREA. WHILE THE RISK FOR SEVERE WEATHER WILL DIMINISH...A FEW
STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER IS STILL
EXPECTED LATE SUNDAY AFTERNOON INTO EARLY SUNDAY NIGHT...AS A
STRONG COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST STORMS
WILL BE CAPABLE OF HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS
TO 75 MPH AND TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER
IS EXPECTED ALONG AND WEST OF THE KANSAS TURNPIKE. LOCALLY HEAVY
RAIN IS POSSIBLE WITH THE SLOW MOVING FRONT ON SUNDAY NIGHT
ACROSS MUCH OF THE AREA.

A CHANCE FOR THUNDERSTORMS WILL LINGER INTO MONDAY ACROSS
SOUTHEAST KANSAS. HOWEVER STRONG OR SEVERE STORMS ARE NOT
ANTICIPATED.

VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED ON SUNDAY
AFTERNOON FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. VERY
HIGH FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY...GENERALLY FOR
LOCATIONS ALONG AND WEST OF HIGHWAY 14.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND
EVENING FOR AREAS EAST OF THE KANSAS TURNPIKE. ACTIVATION IS MORE
LIKELY SUNDAY AFTERNOON IN CENTRAL KANSAS...AND OVER CENTRAL AND
SOUTH CENTRAL KANSAS SUNDAY EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Local storm report, May 10, 4:31 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
431 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             EL DORADO               37.82N 96.86W
05/10/2014  E1.00 INCH       BUTLER             KS   PUBLIC

            INDIVIDUAL REPORTS MOSTLY 0.5 INCH HAIL WITH SEVERAL
            QUARTER SIZED STONES.

&&

VJP
Local storm report, May 10, 4:32 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             5 W ATLANTA             37.44N 96.86W
05/10/2014  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

            LOCATED ON 32ND ROAD WEST OF TOWN.

&&

BDK
Local storm report, May 10, 5:00 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
500 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             2 WSW BAZAAR            38.25N 96.58W
05/10/2014  E0.50 INCH       CHASE              KS   TRAINED SPOTTER

&&

BDK
Local storm report, May 10, 5:22 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
522 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 S HAYSVILLE           37.54N 97.35W
05/10/2014  E1.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER SIZED HAIL AND SMALL TREE
            LIMBS BROKEN.

&&

VJP
Local storm report, May 10, 5:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             4 S AUGUSTA             37.63N 96.98W
05/10/2014  E1.00 INCH       BUTLER             KS   AMATEUR RADIO

&&

VJP
Local storm report, May 10, 5:47 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
547 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             1 N ROSE HILL           37.58N 97.13W
05/10/2014  E0.50 INCH       BUTLER             KS   TRAINED SPOTTER

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:13 PM CDTSpecial Weather StatementICTCowley32 min
May 10, 3:21 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner54 min
May 10, 3:38 PM CDTSevere Thunderstorm WarningICTButler67 min
May 10, 4:09 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood66 min
May 10, 4:14 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood61 min
May 10, 5:06 PM CDTSevere Thunderstorm WarningICTChase39 min
May 10, 5:12 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood63 min
May 10, 5:20 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick, Sumner55 min
May 10, 6:13 PM CDTSevere Thunderstorm WarningICTButler47 min
May 10, 6:40 PM CDTSpecial Weather StatementICTSedgwick35 min
May 10, 6:42 PM CDTSevere Thunderstorm WarningICTElk, Greenwood48 min
May 10, 6:57 PM CDTSevere Thunderstorm WarningICTButler, Greenwood48 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.